Iowa, 2012

Drought in Iowa, July 1 to 31, 2012

July 1 to 31, 2012 · NWS DMX · 51 events in 51 counties and zones

Very warm and dry weather that began in the spring continued into the summer. Temperatures warmed sharply the last few days of June.

Where it happened

Every event with a place to put it; 51 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$2.4 billion
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Very warm and dry weather that began in the spring continued into the summer. Temperatures warmed sharply the last few days of June. The heat persisted into July. Temperatures for the month of July were among the warmest on record. In Des Moines, the monthly mean temperature was the second highest of record, only eclipsed by July of 1936. Rainfall was in short supply across the state. Much of the state recorded less than 50% of normal rainfall for the month, with a few locations under 10% of normal. In addition, extended periods of temperatures above 95 F resulted in problems with pollination of the crops. Rapid deterioration of the corn and soybean crop took place with several periods of temperatures in excess of 100 degrees. By the end of the month, officials estimated that 20% of the crop yield had been lost to the drought. At the current price, the loss total was in excess of $2.25 billion. As of 31 July, the USDA reported that Secretarial Primary Drought Designations had been listed for 21 counties in the Des Moines CWA, with 11 receiving Contiguous Designation. The primary counties were Butler, Bremer, Hamilton, Hardin, Grundy, Black Hawk, Boone, Story, Marshall, Tama, Polk, Jasper, Poweshiek, Marion, Mahaska, Lucas, Monroe, Wapello, Wayne, Appanoose, and Davis. Contiguous counties included Wright, Franklin, Webster, Greene, Dallas, Madison, Warren, Clarke, Taylor, Ringgold, and Taylor. The drought conditions continued into August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 30, 10:49 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 30, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SAT JUN 30 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM.../TONIGHT/
CONVECTIVE TRENDS ARE THE PRIMARY FOCUS YET AGAIN.  CURRENT
SITUATION HAS SHORT WAVE TROUGH MOVING THROUGH THE HIGH PLAINS WITH
WATER VAPOR IMAGERY SHOWING ENHANCED VERTICAL MOTION FROM NE ACROSS
NW IA INTO MN...AHEAD OF TWO MINOR PV ANOMALIES REFLECTED BY
LOCALIZED DARKENING NEAR WRN NE/SD BORDER AND ACROSS NRN ND/MN.
THIS FORCING CONTINUES TO PRODUCE SCATTERED CONVECTION FROM NRN KS
INTO SRN SD WITH ITS FATE OUR IMMEDIATE CONCERN.  QUESTION WILL BE
WHETHER NERN NE CLUSTER WILL INTENSIFY AND BECOME ROOTED LOWER AS IT
CROSSES THE MO RIVER EARLY THIS EVENING.  CONVERGENCE IS NOT
FAVORABLE...BUT CONSIDERING SYNOPTIC SCALE FORCING AND 3500-5000
J/KG MLCAPES WITH LITTLE CIN NOT COMFORTABLE GOING DRY THIS EVENING
SO HAVE ADDED SLIGHT CHANCES SRN TWO THIRDS.  WITH 30-45KTS OF
EFFECTIVE SHEAR ANYTHING THAT DOES MATURE WOULD CERTAINLY HAVE THE
CONDITIONAL POTENTIAL TO BECOME SEVERE.

LATER TONIGHT...HAVE SOMEWHAT BETTER CONFIDENCE IN AT LEAST
SCATTERED CONVECTION BASED ON AFOREMENTIONED SYNOPTIC FORCING ALONG
WITH INCREASING THERMODYNAMICS.  WARM ADVECTION INCREASES TONIGHT
WITH NAM/GFS 310K ISENT SURFACES BOTH SHOWING NW-SE ORIENTED
BAROCLINIC ZONE AND MOISTURE CONVERGENCE ON NOSE OF ALBEIT WEAK FLOW
AND MOISTURE TRANSPORT.  HAVE LOW CONFIDENCE IN DETAILS WITH
PARAMETERIZED AND EXPLICIT CONVECTION MODELS POINTING TOWARD VARIOUS
TEMPORAL AND SPACIAL SOLUTIONS...BUT ITS DIFFICULT TO IGNORE THE
OVERALL TREND OF BETTER POTENTIAL REACHING IA OVERNIGHT.

.LONG TERM.../SUNDAY THROUGH SATURDAY/
BIGGEST CHALLENGES WILL BE PRECIP CHANCES INITIALLY AND THEN
TEMPS/DEWPOINTS AND HEAT INDICES THROUGH THE REMAINDER OF THE
PERIOD. SUNDAY COULD START WITH SOME LINGERING CONVECTION FROM AN
OVERNIGHT MCS...WITH ADDITIONAL DEVELOPMENT POSSIBLE THROUGHOUT THE
DAY AS WEAK IMPULSES MOVING THROUGH THE UPPER RIDGE TRANSLATE
THROUGH THE STATE AND THETA-E ADVECTION SETS UP ACROSS THE CWA AND
INTO THE EVENING HOURS. UPPER RIDGE THEN BUILDS INTO THE CENTRAL US
FOR THE WORK WEEK...WITH ANY THREAT OF CONVECTION PUSHING NORTH OF
THE STATE AS WARMER AIR MOVES IN ALOFT. FOCUS THEN SHIFTS TO THE
HEAT AND HUMIDITY. H85 TEMPS PERSIST IN THE MID TO UPPER 20S CELSIUS
ACROSS THE STATE WITH DECENT LOW LEVEL MOISTURE. THIS WILL LEAD TO
HEAT INDICES IN THE 100 TO 105 RANGE BY TUESDAY THROUGH THE
REMAINDER OF THE WEEK. EVEN THOUGH HEAT INDEX VALUES ONLY APPROACH
CRITERIA...OVERNIGHT LOWS WILL ALSO REMAIN QUITE WARM. OVERALL DUE
TO THE PROLONGED NATURE OF THE HEAT AND LITTLE COOLING EXPECTED AT
NIGHT...WILL HAVE TO CONTINUE FOR POSSIBILITY OF HEAT HEADLINES
THROUGHOUT THE WEEK. UPPER RIDGE THEN BEGINS TO FLATTEN TOWARD THE
END OF THE WEEK INTO THE UPCOMING WEEKEND...WITH A WEAK COLD FRONT
EXPECTED TO DROP INTO NORTHERN IOWA TOWARD FRIDAY NIGHT/SATURDAY.
THIS WILL BRING THE NEXT CHANCE OF PRECIPITATION AND POSSIBLY BRING
SOME MINOR RELIEF TO THE EXTENDED PERIOD OF HOT AND HUMID
CONDITIONS.

&&

.AVIATION...01/06Z
HIGH CIRRUS DECK WILL PERSIST THROUGHOUT MUCH OF THE NIGHT AND
SHOULD HINDER ANY DENSE FOG DEVELOPMENT. CONFIDENT ENOUGH TO MENTION
MVFR VIS AT MCW/ALO AND EVEN OTM AS STILL COULD SEE A FEW BREAKS IN
THE CIRRUS DECK. SOME WEAK MIXING TOMORROW WITH WARM FRONT MOVING
BACK NORTHWARD AND KEPT MENTION OF GUST TO 16-17 KNOTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...BEERENDS
AVIATION...PODRAZIK
Hazardous weather outlook, Jun 30, 2:52 PM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT SAT JUN 30 2012

IAZ015-023-024-033>037-044>050-057>062-070>075-081>086-092>097-
011100-
PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
352 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH A SLIGHT RISK
OF SEVERE WEATHER.  DAMAGING WINDS...AND TO A LESSER EXTENT LARGE
HAIL...WOULD BE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY WITH A CONTINUED SLIGHT
RISK OF SEVERE WEATHER.

AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS EXPECTED FOR THE
REST OF THE WEEK. OVERNIGHT LOWS WILL REMAIN IN THE 70S WITH
AFTERNOON HIGHS WELL INTO THE 90S AND HEAT INDICES OFTEN EXCEEDING
100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND INTO SUNDAY.

IAZ004>007-016-017-025>028-038-039-011100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-GRUNDY-BLACK HAWK-
352 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
EVENING WITH A SLIGHT RISK OF SEVERE WEATHER WITH LARGE HAIL AND
DAMAGING WINDS.

AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS EXPECTED FOR THE
REST OF THE WEEK. OVERNIGHT LOWS WILL REMAIN IN THE 70S WITH
AFTERNOON HIGHS IN THE LOWER TO MIDDLE 90S AND HEAT INDICES
EXCEEDING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

A BRIEF PERIOD OF SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

SMALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

51 drought. Local standard time, as filed.

Drought, Adair

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Adair forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.331, -94.471 (the zone’s center; the record gives no point)

Drought, Adams

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Adams forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.029, -94.699 (the zone’s center; the record gives no point)

Drought, Appanoose

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Appanoose forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
40.743, -92.869 (the zone’s center; the record gives no point)

Drought, Audubon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Audubon forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

Drought, Black Hawk

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Black Hawk forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

Drought, Boone

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Boone forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Drought, Bremer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bremer forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.775, -92.318 (the zone’s center; the record gives no point)

Drought, Butler

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Butler forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

Drought, Calhoun

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Calhoun forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Drought, Carroll

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Carroll forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

Drought, Cass

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cass forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

Drought, Cerro Gordo

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cerro Gordo forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Drought, Clarke

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clarke forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

Drought, Crawford

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Crawford forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

Drought, Dallas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Drought, Davis

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Davis forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
40.748, -92.410 (the zone’s center; the record gives no point)

Drought, Decatur

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Decatur forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

Drought, Emmet

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Emmet forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

Drought, Franklin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Franklin forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Drought, Greene

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Greene forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Drought, Grundy

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Grundy forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

Drought, Guthrie

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Guthrie forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

Drought, Hamilton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Drought, Hancock

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hancock forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Drought, Hardin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hardin forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Drought, Humboldt

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Humboldt forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

Drought, Jasper

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jasper forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Drought, Kossuth

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kossuth forecast zone
Crop damage
$90 million
Reported by
Other Federal Agency
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Drought, Lucas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lucas forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

Drought, Madison

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Madison forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

Drought, Mahaska

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Mahaska forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

Drought, Marion

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marion forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

Drought, Marshall

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marshall forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Drought, Monroe

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Monroe forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

Drought, Palo Alto

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Palo Alto forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

Drought, Pocahontas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pocahontas forecast zone
Crop damage
$90 million
Reported by
Other Federal Agency
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

Drought, Polk

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Polk forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Drought, Poweshiek

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Poweshiek forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

Drought, Ringgold

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ringgold forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
40.735, -94.244 (the zone’s center; the record gives no point)

Drought, Sac

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sac forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Drought, Story

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Story forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Drought, Tama

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tama forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Drought, Taylor

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Taylor forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
40.737, -94.696 (the zone’s center; the record gives no point)

Drought, Union

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Union forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

Drought, Wapello

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wapello forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

Drought, Warren

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Warren forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Drought, Wayne

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wayne forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

Drought, Webster

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Webster forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Drought, Winnebago

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Winnebago forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

Drought, Worth

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Worth forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

Drought, Wright

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wright forecast zone
Crop damage
$45 million
Reported by
Other Federal Agency
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2012Every state in 2012This day in weather historyWarnings in Iowa, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387428, 387429, 387430, 387431, 387432, 387433, 387434, 387435, 387436, 387437, 387438, 387439, 387440, 387441, 387442, 387443, 387444, 387445, 387446, 387447, 387448, 387449, 387450, 387451, 387452, 387453, 387454, 387455, 387456, 387457, 387458, 387459, 387460, 387461, 387462, 387463, 387464, 387465, 387466, 387467, and more.